Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2006, 2:06 PM MDT for Davis County, Morgan County, Utah. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 2:06 PM MDT (20:06 UTC)
- Expired
- Aug 25, 2006, 2:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:10 PM MDT | HAIL 0.75 | Centerville, UT | MARBLE TO PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 252006
SVRSLC
UTC011-029-252045-
/O.NEW.KSLC.SV.W.0069.060825T2006Z-060825T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
206 PM MDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DAVIS COUNTY IN UTAH...
WESTERN MORGAN COUNTY IN UTAH...
* UNTIL 245 PM MDT.
* AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CENTERVILLE...OR ABOUT NEAR BOUNTIFUL...AND
WAS MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMINGTON...FRUIT HEIGHTS AND KAYSVILLE AROUND 215 PM MDT...
MORGAN AROUND 240 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4113 11144 4102 11155 4085 11183 4085 11189
4094 11196 4094 11201 4099 11198 4120 11173
4118 11164 4123 11157
$$
RG1 follow-up statement
000
WWUS55 KSLC 252046
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 PM MDT FRI AUG 25 2006
UTC011-029-252056-
/O.EXP.KSLC.SV.W.0069.000000T0000Z-060825T2045Z/
MORGAN UT-DAVIS UT-
246 PM MDT FRI AUG 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIS AND WESTERN
MORGAN COUNTIES EXPIRES AT 245 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4113 11144 4102 11155 4085 11183 4085 11189
4094 11196 4094 11201 4099 11198 4120 11173
4118 11164 4123 11157
$$
RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:30 AM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 25, 11:30 AM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...COR AVIATION AND FIRE WEATHER SECTION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1130 AM MDT FRI AUG 25 2006 .SYNOPSIS...A PACIFIC TROUGH WILL GRADUALLY MOVE THROUGH THE NORTHERN GREAT BASIN THROUGH SATURDAY...PUSHING A COLD FRONT THROUGH THE AREA. HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...REMNANT SURFACE FRONT LIES ACROSS THE DUGWAY GROUNDS AND EXTENDS EASTWARD ACROSS THE CENTRAL SALT LAKE VALLEY JUST SOUTH OF KSLC. LOTS OF MID LEVEL CLOUDS EMBEDDED IN STRONG SOUTHWEST FLOW ALOFT. COOL STABLE AIR NORTH AND WEST OF THE FRONT SHOULD ALLOW FOR A MOSTLY QUIET DAY. SOUTH AND EAST OF THE FRONT...ENOUGH MOISTURE REMAINS IN PLACE TO SUPPORT AFTERNOON CONVECTION...STARTING OVER HIGHER TERRAIN THEN DRIFTING NORTHEAST WITH THE FLOW. DYNAMICS GET MUCH BETTER THIS EVENING ACROSS NORTHWEST UTAH AS A POTENT SHORTWAVE APPROACHES. 40-50KTS OF 700-300MB SHEAR PRESENT FROM 00-06Z. HOWEVER...THE BEST CAPE EAST FROM THE WASATCH BACK VALLEYS TO THE CO BORDER. NOT ONLY THAT...BUT THE BOUNDARY LAYER AIR ACROSS THE NORTHWEST IS MUCH MORE STABLE THIS MORNING...AND SHOULDNT RIPEN ALL THAT MUCH TODAY WITH THICK MID-LEVEL CLOUDS. STILL AM NOT RULING OUT A FEW STRONG STORMS THIS EVENING WITH THE APPROACH OF THE SHORTWAVE...BUT DO NOT EXPECT A WIDESPREAD EVENT. STORMS ACROSS NORTHEAST UTAH HAVE A BETTER CHANCE OF HAIL AND HEAVY RAINS WITH DEEPER MOISTURE AND BETTER CAPE. NOT MUCH FOCUS BEYOND TODAY...BUT THE GENERAL CONSENSUS IN THE 12Z RUNS IS THAT A CLOSED 500MB LOW MOVES ACROSS NORTHERN UTAH SATURDAY AFTERNOON AND EVENING. COLD POOL ALOFT COULD SUPPORT HAIL-PRODUCING THUNDERSTORMS DURING MAX HEATING TIMES. && .FIRE WEATHER...THE SOUTHWEST WILL HAVE BREEZY CONDITIONS TODAY AHEAD OF THE COLD FRONT AND WINDS SHOULD REACH CRITICAL SPEEDS. DEWPOINTS HOWEVER ARE FAIRLY HIGH AT THIS TIME BUT SHOULD FALL THIS AFTERNOON AS DRIER AIR MIXES DOWN. HUMIDITIES SHOULD REACH NEAR CRITICAL LEVELS BUT COVERAGE OF CRITICALLY DRY CONDITIONS MAY BE MARGINAL. WINDS AND HUMIDITIES WILL BE NEAR CRITICAL LEVELS AGAIN SOUTH OF THE FRONT SATURDAY ALONG THE ARIZONA BORDER BUT THE REMAINDER OF THE AREA WILL BE COOLER WITH HIGHER RH. && .AVIATION...LIGHT ERRATIC WINDS THIS MORNING WITH FRONTAL BOUNDARY NEAR THE FIELD. FLOW WILL BE GENERALLY NORTHWESTERLY...BUT WILL BE EASILY TAINTED BY RAIN SHOWERS DEVELOPING INTO THE AFTERNOON. THE FRONT EVENTUALLY PUSHES SOUTH THIS EVENING. EXPECTING STRONG THUNDERSTORMS TO DEVELOP TO OUR WEST TONIGHT...WHICH MAY IMPACT THE FIELD WITH STRONG WINDS AND HAIL AFTER 03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10PM MDT FOR FIRE WX ZONES 437 AND 439. WY...NONE. && SMITH/WILENSKY
Hazardous weather outlook, Aug 25, 9:00 AM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT FRI AUG 25 2006 UTZ001>012-015-WYZ021-261200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH WILL APPROACH THE REGION TONIGHT AND PUSH A COLD FRONT ACROSS NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD THIS COLD FRONT. SOME OF THE STORMS MAY CONTAIN HAIL ...GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-014-016>021-261200- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 900 AM MDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...MAINLY CENTRAL AND EASTERN UTAH. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHWEST UTAH TODAY. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER TROUGH WILL SETTLE OVER NORTHERN UTAH ON SATURDAY. A COLD FRONT WILL CONTINUE THROUGH SOUTHEAST UTAH DURING SATURDAY AFTERNOON WITH BREEZY CONDITIONS AHEAD OF THIS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY...ESPECIALLY SOUTHEASTERN UTAH. DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE DAILY THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:25 AM MDT | Red Flag Warning | SLC | 18 hr | |
| Aug 25, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 44 min |
| Aug 25, 2:44 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 25, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sevier | 44 min |
| Aug 25, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 3:48 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 57 min |
| Aug 25, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 32 min |
| Aug 25, 4:28 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 28 min |
| Aug 25, 4:35 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 40 min |
| Aug 25, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 59 min |
| Aug 25, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 45 min |
| Aug 25, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 33 min |
| Aug 25, 5:56 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah, Wasatch | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.